Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 283, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 26, 2019, 8:08 PM CDT for Osage County, Oklahoma. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2019, 8:08 PM CDT (01:08 UTC)
- Expired
- Aug 26, 2019, 9:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 8:35 PM CDT | HAIL 1 | Pawhuska, OK | PICTURE FROM SOCIAL MEDIA SHOWS QUARTER SIZE HAIL. |
| Aug 26, 8:37 PM CDT | TSTM WND GST 62 | 2 Se Pawhuska, OK | BROADCAST MEDIA ESTIMATES A 62MPH WIND GUST 2 MILES SE OF PAWHUSKA. |
| Aug 26, 8:55 PM CDT | TSTM WND GST 70 | 3 Se Pawhuska, OK | WIND GUST MEASURED TO 70MPH ALONG HIGHWAY 11 SE OF PAWHUSKA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 5:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4637 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 28.0
The text
As transmitted.
543
WUUS54 KTSA 270108
SVRTSA
OKC113-270200-
/O.NEW.KTSA.SV.W.0283.190827T0108Z-190827T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
808 PM CDT Mon Aug 26 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Osage County in northeastern Oklahoma...
* Until 900 PM CDT.
* At 808 PM CDT, a severe thunderstorm was located 5 miles north of
Pawhuska, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Bartlesville... Pawhuska...
Barnsdall... Osage Hills State Park...
Bartlesville Municipal Airport... Okesa...
Sunset Lake... Pershing...
Nelagoney... Tallant...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3676 9600 3672 9600 3648 9620 3673 9650
3684 9637
TIME...MOT...LOC 0108Z 288DEG 17KT 3675 9637
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
387
WWUS54 KTSA 270124
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
824 PM CDT Mon Aug 26 2019
OKC113-270200-
/O.CON.KTSA.SV.W.0283.000000T0000Z-190827T0200Z/
Osage OK-
824 PM CDT Mon Aug 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EAST CENTRAL OSAGE COUNTY...
At 824 PM CDT, a severe thunderstorm was located 4 miles north of
Pawhuska, moving east at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Bartlesville... Pawhuska...
Barnsdall... Osage Hills State Park...
Bartlesville Municipal Airport... Okesa...
Sunset Lake... Pershing...
Nelagoney... Tallant...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3676 9600 3672 9600 3648 9620 3669 9645
3681 9629
TIME...MOT...LOC 0124Z 288DEG 14KT 3674 9632
HAIL...1.50IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 6:27 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 26, 6:27 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
627 PM CDT Mon Aug 26 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Flying conditions are set to worsen over the next couple of hours
as thunderstorms develop in the vicinity of an advancing cold
front and spread to the east-southeast across the area. The
current VFR conditions will give way to MVFR to even IFR
conditions in thunderstorm areas through the overnight hours.
Conditions will improve at all area TAF sites on Tuesday morning
with VFR conditions returning.
&&
.PREV DISCUSSION... /Issued 414 PM CDT Mon Aug 26 2019/
DISCUSSION...
Hot and humid conditions will continue the next few hours, with
many places seeing heat index values in the 105 to 115 degree
range until sunset. The heat headlines will remain as is with
this issuance. Heat relief is on the way however in the form of a
cold front that extends from northern Missouri into northwest
Oklahoma at this time. This front will move south across the area
overnight, with numerous showers and thunderstorms developing in
its vicinity.
Initial storm development is likely to occur by 7 pm near the
northwest border of our forecast area, with eventual development
into a linear complex that will move southeast across much of the
area overnight. Large hail and damaging winds will be possible
with the initial storms, along with a low, but non-zero, tornado
risk. Damaging winds will become the main severe weather threat by
later in the evening as the storms organize into a line and surge
southeast.
Low shower and thunderstorm chances will continue Tuesday into
Wednesday across southern parts of the forecast area, with cooler
and much drier air to the north. Shower and thunderstorm chances
will return by Friday night into the weekend as another frontal
boundary pushes into the area.
Made some adjustments to the National Blend of Models pops the
next few days and also adjusted the blended high temperatures up
a bit in some places.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Excessive Heat Warning until 8 PM CDT this evening for
OKZ054>056-059>061-064>067-070>072-076.
Heat Advisory until 8 PM CDT this evening for OKZ049-053-057-058-
062-063-068-069-073>075.
AR...Excessive Heat Warning until 8 PM CDT this evening for ARZ019-
020-029.
&&
AVIATION.....10Hazardous weather outlook, Aug 26, 4:52 PM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CDT Mon Aug 26 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CDT Mon Aug 26 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
TORNADO.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...After 6 PM.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Generally along and north of a line from
McAlester Oklahoma to Fort Smith Arkansas.
ONSET...After 6 PM.
AREA AT GREATEST RISK...Northeast Oklahoma.
FLASH FLOOD.
RISK...Limited.
AREA...Along and north of Interstate 40.
ONSET...After 9 PM.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Eastern Oklahoma and West Central Arkansas.
ONSET...Ongoing.
DISCUSSION...
Hot and humid conditions continue late this afternoon with
dangerous heat index values for much of eastern Oklahoma
and west central Arkansas into the evening. Please follow
heat safety rules if you must be outside this afternoon and
early evening.
Storms will develop or spread into northeast Oklahoma by early
evening associated with an approaching cold front. Strong
instability and sufficient wind shear will support the risk
for severe weather. Damaging winds and large hail will be
possible with the initial storms during the evening. The
initial storms may also pose a limited risk of tornadoes, mainly
across northeast Oklahoma. Storms will expand in coverage
through the evening hours with the severe weather hazard
transitioning toward localized damaging winds by late evening
and overnight. The severe weather coverage will gradually wane
during the early morning hours on Tuesday.
Additionally, locally heavy rainfall is likely and may result
in flooding concerns for portions of eastern Oklahoma and
northwest Arkansas that have received recent excessive rains.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY and THURSDAY...No Hazards.
FRIDAY through SUNDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Storms may be ongoing early Tuesday with the focus pushing
into southeast Oklahoma and west central Arkansas. Additional
storms may develop Tuesday night into early Wednesday as the
cold front makes only slow progress southward. The continued
chances for showers and storms will raise the potential for
additional heavy rainfall and associated flooding concerns.
A brief dry period is forecast for later this week with
thunderstorm chances returning next weekend.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Aug 26, 7:05 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
705 PM CDT Mon Aug 26 2019
OKZ054-270045-
Osage OK-
705 PM CDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL
745 PM CDT...
At 705 PM CDT, a strong thunderstorm was located near Grainola,
moving east at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Grainola... Foraker...
Pearsonia...
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.
LAT...LON 3697 9638 3671 9648 3684 9676 3685 9675
3698 9669
TIME...MOT...LOC 0005Z 287DEG 13KT 3691 9668Special weather statement, Aug 26, 8:01 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Tulsa OK 801 PM CDT Mon Aug 26 2019 OKZ054-270145- Osage OK- 801 PM CDT Mon Aug 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL 845 PM CDT... At 800 PM CDT, a strong thunderstorm was located 3 miles southeast of Pearsonia, moving southeast at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Pawhuska... Barnsdall... Osage Hills State Park... Pearsonia... Okesa... Sunset Lake... Pershing... Nelagoney... Tallant... A Severe Thunderstorm Watch remains in effect until midnight CDT for northeastern Oklahoma. LAT...LON 3673 9652 3688 9642 3678 9604 3650 9621 TIME...MOT...LOC 0100Z 293DEG 13KT 3676 9641
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:05 PM CDT | Special Weather Statement | TSA | Osage | 40 min |
| Aug 26, 7:10 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| Aug 26, 7:22 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 38 min |
| Aug 26, 7:47 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 43 min |
| Aug 26, 8:01 PM CDT | Special Weather Statement | TSA | Osage | 44 min |
| Aug 26, 8:15 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 45 min |
| Aug 26, 8:38 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 52 min |
| Aug 26, 8:55 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 50 min |
| Aug 26, 8:57 PM CDT | Special Weather Statement | TSA | Nowata | 48 min |
| Aug 26, 9:03 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 42 min |
| Aug 26, 9:17 PM CDT | Tornado Warning | TSA | Nowata, Rogers | 17 min |
| Aug 26, 9:19 PM CDT | Tornado Warning | TSA | Ottawa | 19 min |
| Aug 26, 9:37 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 53 min |
| Aug 26, 9:39 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 51 min |
| Aug 26, 9:48 PM CDT | Special Weather Statement | TSA | Nowata | 42 min |
| Aug 26, 10:05 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Rogers, Wagoner | 25 min |
| Aug 26, 10:16 PM CDT | Special Weather Statement | TSA | Washington | 44 min |
| Aug 26, 10:23 PM CDT | Areal Flood Advisory | TSA | Delaware, Ottawa | 2 hr |
| Aug 26, 10:27 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 48 min |
| Aug 26, 10:28 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 47 min |
| Aug 26, 10:52 PM CDT | Special Weather Statement | TSA | Tulsa | 23 min |
| Aug 26, 11:00 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 45 min |
| Aug 26, 11:01 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Mayes | 119 min |
| Aug 26, 11:03 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Washington | 42 min |
| Aug 26, 11:06 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes | 3 hr |
| Aug 26, 11:17 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 43 min |
| Aug 26, 11:26 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Wagoner | 49 min |
| Aug 26, 11:28 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 47 min |
| Aug 26, 11:43 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 47 min |
| Aug 26, 11:46 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 44 min |
| Aug 26, 11:50 PM CDT | Special Weather Statement | TSA | Rogers | 25 min |
| Aug 27, 12:07 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Mayes, Rogers, Wagoner | 3 hr |
| Aug 27, 12:17 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah, Wagoner | 43 min |
| Aug 27, 12:33 AM CDT | Special Weather Statement | TSA | Cherokee | 27 min |
| Aug 27, 12:44 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Haskell, LeFlore, Muskogee, Sequoyah | 46 min |
| Aug 27, 12:49 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah, Wagoner | 3 hr |
| Aug 27, 1:11 AM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 3 hr |
| Aug 27, 1:23 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Muskogee, Sequoyah | 52 min |
| Aug 27, 1:51 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore, Pushmataha | 39 min |
| Aug 27, 2:10 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore | 3 hr |
| Aug 27, 2:20 AM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
| Aug 27, 2:55 AM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 3 hr |
| Aug 27, 3:20 AM CDT | Special Weather Statement | TSA | Pushmataha | 55 min |
| Aug 27, 4:20 AM CDT | Special Weather Statement | TSA | Pushmataha | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.